Racetams — What Is the Worst That Can Happen?

Discussion in 'Support' started by hermes, May 22, 2016.

tinnitus forum
    1. hermes

      hermes Member

      Location:
      Canada / Southeast Asia
      Tinnitus Since:
      1967/2001/2007/ 2011
      Cause of Tinnitus:
      critical brain concussion/otitis media/head trauma/audio trauma
      I admit it, I have given up on finding a cure and am risk averse. Almost all my retired friends have tinnitus to some degree, and what with all the unproved treatments and even quacks, I am fed up trying to even reduce it. Why, a waste of time and money and making it worse is my biggest fear. 'Doctor do no harm'.

      However, I do have a fresh stash of Piracetam and am considering trying out the 400 and 800 mg capsules and tablets.

      The only totally unacceptable result of such an experiment would be permanent significant increase in volume/pitch. So I am reading and starting very cautiously. If I observe the slightest eorsening, I can immediately desist. For example, first I took 1/3 of one 400 mg pill just to see if I had any negative reaction, then two days later the remainder of the pill. Now several days later a whole 400 mg pill all at once, followed by a day off. Problem is this is nowhere near the minimum effective dose.

      My interest in piracetam actually is not for tinnitus, However, I do not want to aggravate 'ringing in the ear' to improve memory.

      Accentuating hearing might not be a good idea. The only partial success I have had in the past reducing my noticing T was drugs that dull the nervous system, e.g. benzos.

      Research with less than thousands of subjects, and unless double blind placebo etc is of questionable value.

      Anyone had very negative or permanent worsening of T after trying any treatment? To me, this is the first question to ask. If there is a drug that successfully treats ailment A in 10,000 people but if for 50 of them their noses fall off, I do not call that a successful drug. I read a book on fraud and bad science in pharma testing and I am not impressed. One of the leading causes of death is correct use of properly precsribed medication. This is not even considering self-prescribed and/or off-label uses. So, I prefer to stick to time-honoured (like centuries, or at least decades) treatments that are effective. Otherwise to do nothing.

      I am certain that if a cure is ever found, we will all know about it within 2 weeks. And since T is a symptom, there might be 2000 different causes. A qualified and experienced physician could spend his whole life trying to ascertain the cause it seems. So, what's the point?

      Thus, I take great solace in acceptance of 'suffering' as a fact of living rather than trying to stop suffering. Consider it a Buddhist approach.
       
    2. Aussie Lea
      Dramaqueen

      Aussie Lea Member

      Location:
      Melbourne Yarra Valley
      Tinnitus Since:
      01/09/2013
      Worst that can happen? It can make your tinnitus worse, permanently. I'm sure any drug can do that to some unlucky ones.
       
    3. Cityjohn
      Studious

      Cityjohn Member Team Research

      Location:
      Amsterdam
      Tinnitus Since:
      5:10 PM 03/02/2016
      Cause of Tinnitus:
      Food poisoning.
      @hermes

      Why are you taking nootropics?
      The advantage in understanding gained by discussing a topic with a fellow student is a hundred fold greater than taking nootropics and studying.

      The worst that could happen is that you get a mini-seizure and a spike in your tinnitus. Nootropics mediate the release of neurotransmitters, which is exactly what we're trying to stop here because it makes your tinnitus louder. Furthermore you're going to irritate your stomach and bowel with all that powder.

      If you eat two slices of brown bread with honey and a hand full of nuts in the morning, and then two softly boiled eggs with a sandwich at noon, you'll feel much better and your day will be much more productive compared to nootropics.

      Now that's not the say they don't have an effect, you'll probably notice it in your speech and vocabulary and so on. But trying to juggle the dose and your ordinary life are just not practical enough for it to yield an advantage, you'll be too busy with that for it to have a net effect.
       
    4. Cheza
      Wishful

      Cheza Member Benefactor

      Location:
      Oregon
      Tinnitus Since:
      04/2014
      Cause of Tinnitus:
      Barking dogs/stress
      I took piracetam for a couple months last year, one 800mg dose each day. It did nothing to affect my tinnitus, but it did seem to help my mental concentration. I stopped taking it because it was too expensive for me to continue with it.

      There's a thread on Tinnitus Talk discussing piracetam, if you want to get some more opinions about it.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.